Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 6, NWS Melbourne, FL
NWS Melbourne, FL issued this flash flood warning at Oct 2, 2020, 10:21 AM EDT for Martin County, Florida. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 2, 2020, 10:21 AM EDT (14:21 UTC)
- Expired
- Oct 2, 2020, 4:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Martin County, FL
The radar
The Melbourne radar (KMLB), 118 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 2, 10:46 AM EDT | HEAVY RAIN 4.21 | 1 Nnw Hobe Sound, FL | WXUNDERGROUND STATION KFLHOBES57 IN HOBE SOUND REPORTED 4.21 INCHES OF RAINFALL SINCE MIDNIGHT. STILL RAINING. |
| Oct 2, 10:49 AM EDT | HEAVY RAIN 5.37 | 5 Nnw Hobe Sound, FL | WXUNDERGROUND STATION KFLSTUAR104 IN STUART REPORTED 5.37 INCHES OF RAINFALL SINCE MIDNIGHT. STILL RAINING. |
| Oct 2, 10:51 AM EDT | HEAVY RAIN 6.81 | 6 E Palm City, FL | WXUNDERGROUND STATION KFLSTUAR87 IN STUART REPORTED 6.81 INCHES OF RAINFALL SINCE MIDNIGHT. STILL RAINING. |
| Oct 2, 10:53 AM EDT | HEAVY RAIN 4.58 | 5 Sse Jensen Beach, FL | WXUNDERGROUND STATION KFLSTUAR99 IN SEWALLS POINT REPORTED 4.58 INCHES OF RAINFALL SINCE MIDNIGHT. STILL RAINING. |
| Oct 2, 10:53 AM EDT | HEAVY RAIN 5.44 | 5 Sse Jensen Beach, FL | WXUNDERGROUND STATION KFLSTUAR33 IN STUART REPORTED 5.44 INCHES OF RAINFALL SINCE MIDNIGHT. STILL RAINING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885
WGUS52 KMLB 021421
FFWMLB
FLC085-021815-
/O.NEW.KMLB.FF.W.0006.201002T1421Z-201002T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
1021 AM EDT Fri Oct 2 2020
The National Weather Service in Melbourne has issued a
* Flash Flood Warning for...
Eastern Martin County in east central Florida...
* Until 215 PM EDT.
* At 1021 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
3 and 4 inches of rain have fallen, with isolated amounts greater
than 6 inches reported. This is on top of heavy rainfall from
yesterday. Emergency managers report flash flooding is already
occurring, impacting several roadways with water threatening
homes. Additional amounts of 2 to 3 inches will be possible.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Emergency management.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Stuart, Jupiter Island, Hobe Sound, Port Salerno, Sewall's Point,
Hobe Sound Beach, Witham Field and Hobe Sound Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2721 8023 2722 8015 2718 8012 2716 8012
2703 8006 2701 8019 2713 8024
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CL1 follow-up statement
065
WGUS52 KMLB 021809
FFWMLB
FLC085-022015-
/O.EXT.KMLB.FF.W.0006.000000T0000Z-201002T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
209 PM EDT Fri Oct 2 2020
The National Weather Service in Melbourne has extended the
* Flash Flood Warning for...
Eastern Martin County in east central Florida...
* Until 415 PM EDT.
* At 209 PM EDT, emergency management has reported continued
intrusion into homes and road closures. While heavy rainfall has
ended, between 4.5 and 5.5 inches of rain have fallen, with
isolated amounts over 7 inches. Flash flooding is still occurring
and waters will be slow to recede due to the significant amount of
rainfall received since Wednesday night and early Thursday morning
across the warned area.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Stuart, Jupiter Island, Hobe Sound, Port Salerno, Sewall's Point,
Hobe Sound Beach, Witham Field and Hobe Sound Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 2721 8023 2722 8015 2718 8012 2716 8012
2703 8006 2701 8019 2713 8024
FLASH FLOOD...OBSERVED
$$
LeahyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 4:26 AM EDT, 5 hours 55 minutes earlier.
Area forecast discussion, Oct 2, 4:26 AM EDT, 5 hours 55 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 426 AM EDT Fri Oct 2 2020 .DISCUSSION... ...Flood Threat Continues for Saint Lucie and Martin Counties Today and Tonight... Today-Tonight...The cold front that have kept cooler temperatures across most of east central FL the past 2 days will remain nearly stationary today over south FL. A strong moisture gradient over the local area will stay in place today with PWAT values ranging from less than one inch north of Osceola and Titusville to over 2 inches for Treasure Coast. And so, unfortunately more rain is expected today across Martin and St Lucie counties. A little over 24 hours of accumulations over coastal Martin resulted in several areas observing 9 inches and up to 12 inches near Stuart. Rainfall dissipated after midnight, providing so far several hours of no rain. However, a few showers were already starting to develop off the coast of Martin co late overnight. For today, the combination of an onshore surface flow, increase of moisture and instability just north of the front will cause for several rounds of showers and isolated lightning storms to develop over Martin, St Lucie and Okeechobee counties. The main areas of concern will be for coastal Martin and St Lucie that experienced flooding of urban and low-lying areas on Thu and will not be able to take additional rain without causing quick flooding. The Flood Watch was extended through Sat as rainfall amounts of 1-2 inches per hour and accumulations of 2-4 inches (higher for isolated areas) are possible as storms develop over the same areas and persistent rain is possible. Elsewhere, the morning will be partly cloudy with some isolated showers in the afternoon for Osceola, southern Brevard and Indian River. Rain chances will slowly spread northward tonight. Highs will reach the mid 80s this afternoon with lows dropping to mid- upper 60s across the interior and lower 70s for Treasure Coast. Saturday-Monday...A warm front starts to lift north through central Florida on Saturday, bringing with it deep tropical moisture and high rain chances. By Saturday afternoon, most models show a tropical storm or depression over or very near the Yucatan peninsula. Southwesterly winds aloft drag a plume of deep tropical moisture (PWATS 2.20-2.40"), that is associated with the tropical system, over the central Florida peninsula Saturday night into Sunday. Also at this time, an inverted surface trough could develop along the Brevard/Volusia coast. A favorable synoptic setup for a Predecessor Rain Event (PRE) is likely late Saturday into Sunday that could bring heavy rain and flooding to parts of central Florida. The combination of a deep tropical airmass, favorable upper-level divergence over central FL, and strong low-level convergence and moisture transport will result in widespread heavy showers and storms. Forecast soundings indicate tall/skinny CAPE profiles and deep warm cloud layer that support high rain rates. As it stands currently, widespread rainfall amounts of 2-4" with isolated amounts up to 6-8" are possible from Saturday afternoon into Monday morning. Concern for (flash) flooding is increasing across all of east- central Florida this weekend, especially for areas already hard hit by heavy rain this week. Rain chances 50-70 percent for much of the region Saturday, increasing to 60-80 percent Saturday night into Sunday. High rain chances linger into Monday as well. Afternoon highs forecast to be in the low/mid 80s and morning lows generally in the 70s. Tuesday-Thursday...Low confidence forecast going into mid next week as model solutions diverge. The GFS indicates a tropical wave moving across the Bahamas and Florida on Tuesday/Wednesday, while the ECMWF shows this tropical wave in the northwest Caribbean Sea - quite a difference. Regardless, a wet weather pattern continues for us in central FL, as abundant tropical moisture results in high rain chances each day. Above normal temps return with afternoon highs in the upper 80s areawide, and morning lows in the low/mid 70s. && .AVIATION... For KMCO, KISM, KSFB and KDAB: VFR for most of the day with mid- high clouds. For KLEE, fog should dissipate by around sunrise. For KMLB and KVRB, no issues today with a few light showers later in the afternoon and overnight. For KFPR and KSUA, rounds of +SHRA/TSRA will continue this morning and through tonight. Visibilities and ceilings will be reduced to MVFR/IFR with the heavier storms with brief gusty winds up to 20 kt. && .MARINE... Today-tonight...As a front remains nearly stationary across south FL, the nearshore and offshore waters of the Treasure Coast will continue to experience showers and isolated thunderstorms today and tonight. These will reduce visibilities and produce gusty winds of 15 to 20 kt. Otherwise, north winds this morning will become northeast in the afternoon at 10-15 kt. Seas 3-4 ft. Saturday-Tuesday...A period of poor boating conditions is possible to start the weekend as ENE winds increase to 15 knots and seas build to 4-5 feet Saturday evening. By Sunday afternoon into Monday winds become NE and diminish to 10-15 knots, with seas 3-4 feet nearshore and 4-5 feet offshore. Widespread showers and isolated lightning storms are forecast the entire weekend into early next week. Periods of heavy rainfall, occasional lightning strikes and gusty winds up to 30 knots will be possible each day. && .PRELIMINARY POINT TEMPS/POPS... DAB 81 69 81 68 / 10 20 50 60 MCO 84 69 82 69 / 10 20 50 60 MLB 83 72 82 71 / 20 30 60 60 VRB 83 73 83 72 / 30 30 70 60 LEE 84 66 80 67 / 10 20 40 50 SFB 84 68 82 69 / 10 20 50 60 ORL 85 70 82 68 / 10 20 50 60 FPR 82 72 83 74 / 30 40 70 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...Flood Watch through Saturday afternoon for Martin-St. Lucie. AM...None. && Negron/Rodriguez
Hazardous weather outlook, Oct 2, 5:10 AM EDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 510 AM EDT Fri Oct 2 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-030000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 510 AM EDT Fri Oct 2 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms will be possible today south from Melbourne through Jupiter Inlet to include the adjacent Atlantic waters. Cloud to ground lightning strikes, torrential downpours, and brief gusty winds will be possible. .FLOOD IMPACT... Heavy showers and isolated lightning storms will persist in rounds today across Martin and St Lucie counties, aggravating the saturated areas along the coastal communities of these counties. Additional heavy rain of 1 to 2 inches per hour with accumulations of 2 to 4 inches with isolated higher amounts possible through tonight. Additional flooding will be possible especially in urban, low lying, and already saturated areas. A Flood Watch remains in effect through tonight for these areas. .RIP CURRENT IMPACT... There will be a Moderate risk for life-threatening rip currents at area beaches today. While rips will be present all day, the threat will be highest through 600 PM due to tidal effects. To reduce your chance of being caught in the seaward pull of a rip current, swim only within sight of a lifeguard, and never swim alone. .RIVER FLOOD IMPACT... The Saint Johns River at Astor is forecast to remain just below Moderate Flood Stage, with levels continuing to slowly subside, but remaining in Minor Flood Stage through late week as rain chances remain out of the forecast. The Saint Johns River near Deland, Sanford, and above Lake Harney is forecast to remain within Action Stage through the week. Refer to daily Flood Statements from NWS Melbourne for the latest river levels and forecasts. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Isolated lightning storms are expected to spread northward on Saturday this weekend and into early next week. Locally heavy rainfall leading to minor flooding issues along area roadways and poor drainage areas could occur across areas of east central Florida into the weekend. A Moderate Risk of rip currents looks to continue into early next week. .SPOTTER INFORMATION STATEMENT... Spotters across Saint Lucie and Martin counties should monitor the weather and self activate if needed. Reports of flooding will be greatly appreciated. Negron
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 11:13 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 107 min |
| Oct 2, 7:25 AM EDT | Areal Flood Warning | MLB | Martin | 110 min |
| Oct 2, 8:48 AM EDT | Areal Flood Warning | MLB | Martin | 3 hr |
| Oct 2, 4:15 PM EDT | Areal Flood Warning | MLB | Martin | 6 hr |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.